EconPapers    
Economics at your fingertips  
 

Discrete hedging under piecewise linear risk minimization

Thomas F. Coleman, Yuying Li and Maria-Cristina Patron

Journal of Risk

Abstract: ABSTRACT In an incomplete market it is usually impossible to eliminate the intrinsic risk of an option. In this case quadratic risk minimization is often used to determine a hedging strategy. However, it may be more natural to use piecewise linear risk minimization.;We investigate hedging strategies using piecewise linear risk minimization. We illustrate that this criterion for risk minimization may lead to a smaller expected total hedging cost and significantly different, possibly more desirable, hedging strategies from those of quadratic risk minimization. The distributions of the total hedging cost and risk show that hedging strategies obtained by piecewise linear risk minimization have a larger probability of small cost and risk, though they also have a very small probability of larger cost and risk. Comparative numerical results are provided. We also prove that the value processes of these hedging strategies satisfy put–call parity.

References: Add references at CitEc
Citations:

Downloads: (external link)
https://www.risk.net/journal-risk/2161088/discrete ... ar-risk-minimization (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rsk:journ4:2161088

Access Statistics for this article

More articles in Journal of Risk from Journal of Risk
Bibliographic data for series maintained by Thomas Paine ().

 
Page updated 2025-03-19
Handle: RePEc:rsk:journ4:2161088